Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 221, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 5, 2001, 2:37 AM CDT for Dallas County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2001, 2:37 AM CDT (07:37 UTC)
- Expired
- Jul 5, 2001, 3:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Dallas County, MO
The radar
The Springfield radar (KSGF), 60 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3466 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 050737 SVRSGF MOC059-050815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 237 AM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI * UNTIL 315 AM CDT * AT 227 AM CDT...8 MILES NORTHWEST OF BUFFALO...OR 14 MILES NORTHEAST OF BOLIVAR...MOVING SOUTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO THE SIZE OF NICKELS. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUFFALO BY 250 AM CDT. THE TOWNS OF MARCH AND CHARITY ARE ALSO IN THE PATH OF THIS STORM. LAT...LON 3774 9287 3775 93v21 3747 9310 3757 9289 $$ BROWNING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:16 PM CDT, 12 hours 21 minutes earlier.
Area forecast discussion, Jul 4, 2:16 PM CDT, 12 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 PM CDT WED JUL 4 2001 MAIN FOCUS WILL BE WITH PRECIPITATION CHANCES IN THE FIRST 2 PERIODS...THEN SHIFTING TO TEMPERATURES. MCS PUSHED THROUGH THE CWA THIS MORNING WITH OUTFLOW BOUNDARY PUSHING WELL INTO ARKANSAS. THIS BOUNDARY HAS DEVELOPED THUNDERSTORMS DOWN IN ARKANSAS THIS AFTERNOON. NOT MUCH HAPPENING YET ACROSS CWA IN THE WAKE OF THIS SYSTEM...DESPITE TEMPERATURES IN THE UPPER 80S TO LOW 90S WITH DEW POINTS FROM THE UPPER 60S TO LOW 70S. MAY SEE SOME LATE AFTERNOON DEVELOPMENT BUT WILL LIMIT POPS TO 30 ACROSS EXTREME SOUTHERN MO AND INTO SE KS. MAIN ACTION SHOULD SET UP TONIGHT ACROSS THE HIGH PLAINS OF NEBRASKA/WYOMING AS SHORTWAVE DROPS INTO THETA E RIDGE AND AREA OF HIGH INSTABLITY. WILL LIKELY SEE ANOTHER MCS DEVELOP THERE... PROPAGATING SE AND INTO SE KS/SW MO TOWARDS 12Z. WILL CONTINUE 30 POPS IN SE KS/SW MO FOR LATE TONIGHT...INCREASING TO 50 PERCENT DURING THE MORNING. NORTHEAST CWA LOOKS TO REMAIN DRY. MAY ALSO SEE SOME AFTERNOON DEVELOPMENT ALONG OUTFLOW BOUNDARIES FROM MCS. UPPER LEVEL RIDGE BECOMES MORE ESTABLISHED OVER THE AREA BY FRIDAY AND THEN INTO THE WEEKEND. WITH VERY WARM 850 TEMPS NUDGING INTO THE AREA AND 700 MB TEMPS OF 12 TO 14 DEGREES...SHOULD SEE HOT AND DRY WEATHER SETTING UP. FUTURE SHIFTS MAY NEED TO START CONSIDERING HEAT ADVISORY. PRELIMINARY CCF: FCSTID = 05 SGF 70 87 69 90 / 30 30 0 10 JLN 71 89 71 93 / 30 50 0 10 UNO 70 90 68 91 / 30 30 0 10 VIH 68 88 68 89 / 20 20 0 10 LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:25 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 50 min |
| Jul 5, 2:43 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 32 min |
| Jul 5, 2:45 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 45 min |
| Jul 5, 3:20 AM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 40 min |
| Jul 5, 3:53 AM CDT | Flash Flood Warning | SGF | St. Clair | 3 hr |
| Jul 5, 4:05 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 40 min |
| Jul 5, 4:11 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 49 min |
| Jul 5, 4:57 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster | 48 min |
| Jul 5, 5:05 AM CDT | Flash Flood Warning | SGF | Polk | 3 hr |
| Jul 5, 5:21 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 39 min |
| Jul 5, 6:11 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 49 min |
| Jul 5, 6:24 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 51 min |
| Jul 5, 7:09 AM CDT | Flash Flood Warning | SGF | Cedar, Polk, St. Clair | 6 hr |
| Jul 5, 8:26 AM CDT | Flash Flood Warning | SGF | Christian | 3 hr |
| Jul 5, 8:51 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.